Bounds and estimates on the effective properties for nonlinear composites
Applications of Mathematics, Tome 45 (2000) no. 6, pp. 419-437 Cet article a éte moissonné depuis la source Czech Digital Mathematics Library

Voir la notice de l'article

In this paper we derive lower bounds and upper bounds on the effective properties for nonlinear heterogeneous systems. The key result to obtain these bounds is to derive a variational principle, which generalizes the variational principle by P. Ponte Castaneda from 1992. In general, when the Ponte Castaneda variational principle is used one only gets either a lower or an upper bound depending on the growth conditions. In this paper we overcome this problem by using our new variational principle together with the bounds presented by Lukkassen, Persson and Wall in 1995. Moreover, we also present some examples where the bounds are so tight that they may be used as a good estimate of the effective behavior.
In this paper we derive lower bounds and upper bounds on the effective properties for nonlinear heterogeneous systems. The key result to obtain these bounds is to derive a variational principle, which generalizes the variational principle by P. Ponte Castaneda from 1992. In general, when the Ponte Castaneda variational principle is used one only gets either a lower or an upper bound depending on the growth conditions. In this paper we overcome this problem by using our new variational principle together with the bounds presented by Lukkassen, Persson and Wall in 1995. Moreover, we also present some examples where the bounds are so tight that they may be used as a good estimate of the effective behavior.
DOI : 10.1023/A:1022381416707
Classification : 35B27, 73B27, 74Q20
Keywords: homogenization; effective properties; variational methods; nonlinear composites
@article{10_1023_A:1022381416707,
     author = {Wall, Peter},
     title = {Bounds and estimates on the effective properties for nonlinear composites},
     journal = {Applications of Mathematics},
     pages = {419--437},
     year = {2000},
     volume = {45},
     number = {6},
     doi = {10.1023/A:1022381416707},
     mrnumber = {1800963},
     zbl = {0996.74062},
     language = {en},
     url = {http://geodesic.mathdoc.fr/articles/10.1023/A:1022381416707/}
}
TY  - JOUR
AU  - Wall, Peter
TI  - Bounds and estimates on the effective properties for nonlinear composites
JO  - Applications of Mathematics
PY  - 2000
SP  - 419
EP  - 437
VL  - 45
IS  - 6
UR  - http://geodesic.mathdoc.fr/articles/10.1023/A:1022381416707/
DO  - 10.1023/A:1022381416707
LA  - en
ID  - 10_1023_A:1022381416707
ER  - 
%0 Journal Article
%A Wall, Peter
%T Bounds and estimates on the effective properties for nonlinear composites
%J Applications of Mathematics
%D 2000
%P 419-437
%V 45
%N 6
%U http://geodesic.mathdoc.fr/articles/10.1023/A:1022381416707/
%R 10.1023/A:1022381416707
%G en
%F 10_1023_A:1022381416707
Wall, Peter. Bounds and estimates on the effective properties for nonlinear composites. Applications of Mathematics, Tome 45 (2000) no. 6, pp. 419-437. doi: 10.1023/A:1022381416707

Cité par Sources :